California, 2009

High Wind in California, November 20, 2009

November 20, 2009 · NWS MFR · 1 event in 1 county or zone

Strong south winds occurred again ahead of a strong cold front across Modoc county. South to southwest sustained winds of 38-45 mph were observed on November 20th with a peak gust of 67 mph across the CWA.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Strong south winds occurred again ahead of a strong cold front across Modoc county. South to southwest sustained winds of 38-45 mph were observed on November 20th with a peak gust of 67 mph across the CWA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 20, 8:59 AM PST, 1 minute earlier.

Area forecast discussion, Nov 20, 8:59 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST FRI NOV 20 2009

.DISCUSSION...ONLY UPDATE THIS MORNING WAS TO CANCEL HIGH WIND
WARNING IN COASTAL ZONES AS FRONT HAS PASSED AND WINDS HAVE
BECOME RELATIVELY LIGHT THERE. MAIN STORY IS COLD FRONT
PROGRESSING THROUGH SOUTHWESTERN OREGON THIS MORNING. TEMPERATURES
ALOFT ARE DECREASING FROM WEST TO EAST WITH SNOW LEVELS LIKELY
DROPPING TO NEAR 3000 FEET IN THE NEXT SEVERAL HOURS OVER ROGUE
VALLEY...PER SPOTTER REPORT AND MODEL TRENDS. WAVE HAS FORMED ON
FRONT NEAR CA/OR BORDER AND MAIN ENERGY WILL LIKELY IMPACT
NORTHERN CALIFORNIA WITH SNOW BEGINNING SHORTLY OVER MOUNT SHASTA
AREA. TIME-HEIGHT IMAGERY SHOWS DEEPER MOISTURE AND BETTER LIFT
OVER NORTHERN CALIFORNIA WITH LESS MOISTURE AND WEAKER OROGRAPHIC
LIFT OVER CASCADES. THUS...ADVISORY SNOW AMOUNTS FOR CASCADES AND
WARNING AMOUNTS FOR A QUICK 10 INCHES OR SO AROUND MOUNT
SHASTA...WITH LOWER AMOUNTS BELOW 4000 FEET...SEEM REASONABLE SO
NO CHANGES THERE. ELSEWHERE...LOW-END ADVISORY SNOW AMOUNTS FOR
KLAMATH AND MODOC COUNTY FOR SEVERAL INCHES SEEM ON TRACK TOO...AS
TEMPERATURES WILL FALL QUICKLY EARLY THIS AFTERNOON AND
PRECIPITATION SHIELD MOVES OVER THAT REGION. SOUTH TO NORTH
PRESSURE GRADIENT HAS DECREASED OVER SHASTA VALLEY...WITH WINDS
DECREASING THERE AS EXPECTED...BUT SOUTH WINDS WILL PICK UP OVER
LAKE AND MODOC COUNTIES SHORTLY AND GUSTY WINDS WILL LAST THROUGH
THIS EVENING.

&&

.AVIATION...A MIXED BAG EXISTS FOR TERMINALS ACROSS THE CWA WITH
FRONT TRANSITING THE AREA. MOUNTAIN OBSCURATION WILL CONTINUE
THROUGH TOMORROW WITH MOIST WESTERLY FLOW. OTH...MFR...AND RBG WILL
LIKELY REMAIN MVFR WITH OCCASIONAL SHOWERS AND LOW CLOUDS. HEAVIER
SHOWERS MAY DROP VISIBILITY TO IFR BRIEFLY IN SOME LOCATIONS. LMT
WINDS WILL DIMINISH SOON WITH SNOW SHOWERS LATER IN THE
DAY...REDUCING VISIBILITY AND DROPPING CEILINGS TO MVFR. OTHER
SIGNIFICANT WEATHER IMPACTS TODAY WILL BE AROUND MOUNT SHASTA
WITH HEAVY SNOW AND THEN STRONG WINDS OVER LAKE AND MODOC COUNTIES
THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 440 AM PST FRI NOV 20 2009/

DISCUSSION...THERE HAVE BEEN NO ADJUSTMENTS MADE TO THE
HEADLINES. HOWEVER...QPF FOR INLAND AREAS EARLY THIS MORNING WAS
ADJUSTED DOWNWARD WITH THE FRONT WELL DEPICTED BY THE MODELS BUT A
COUPLE HOURS TOO FAST WITH THE ADVANCE OF THE PRECIPITATION SHIELD.

THE STRENGTH OF SOUTHERLY FLOW AND THE SLIGHTLY SLOWER ADVANCEMENT
ALSO MADE NECESSARY A RISE IN INITIAL SNOW LEVELS TO 5000 TO 5500
FEET. SNOW LEVELS ARE STILL EXPECTED TO DROP TO AROUND 3500 FEET
WITH THE FRONT AS THE HEAVIEST PRECIPITATION FALLS WEST OF THE
CASCADES THIS MORNING...AND THEN DURING THE AFTERNOON AND EVENING
ON THE EAST SIDE. SNOWFALL WILL BE GREATEST NEAR MOUNT SHASTA AND
THE MOUNTAINS OF WESTERN SISKIYOU COUNTY WITH 8 TO 15 INCHES
POSSIBLE WHILE MOST AREAS AT A SUFFICIENTLY HIGH ELEVATION TO
RECEIVE SNOWFALL HAVE 1 TO 5 INCHES EXPECTED.

THERE ARE FOUR WEATHER SYSTEMS EXPECTED OVER THE NEXT WEEK. THE
SYSTEM TODAY LOOKS TO BE THE STRONGEST. POPS WERE LOWERED FOR
SATURDAY WITH THE NEXT FRONT NOW EXPECTED TO BE A LATE SATURDAY
EVENING THROUGH SUNDAY AFTERNOON EVENT. SNOW LEVELS SHOULD ONCE
AGAIN BE AROUND 3500 TO 4000 FEET BUT PRECIPITATION AMOUNTS WILL
NOT BE AS GREAT...WITH 1 TO 6 INCHES OF SNOW CURRENTLY FORECAST.

THERE IS STILL A LITTLE UNCERTAINTY REGARDING THE EXTENT OF RIDGING
OVER CALIFORNIA EARLY NEXT WEEK. A WARM FRONT IS EXPECTED TO BE
PUSHED NORTH BUT THERE IS A CHANCE OF LIGHT RAIN MONDAY INTO
MONDAY NIGHT...MAINLY NORTH AND WEST FROM CRATER LAKE. THE RIDGE
IS EXPECTED TO BUILD FURTHER TUESDAY INTO WEDNESDAY.

THERE IS SIGNIFICANT UNCERTAINTY REGARDING THE HOLIDAY FORECAST.
ALL MODELS INDICATE THE FLOW WILL BECOME LESS AMPLIFIED WITH THE
FOURTH SYSTEM REACHING THE PACIFIC NORTHWEST AS EARLY AS WEDNESDAY
NIGHT. THE ECMWF HAS BEEN VERIFYING BEST OVER THE PAST COUPLE
WEEKS AND IT IS STRONGER AND FASTER THAN THE GFS WITH THIS FRONT.
BUT...BOTH MODELS HAVE TRENDED WEAKER THAN IN THEIR EARLIER RUNS.
I HAVE MAINTAINED CHANCE CATEGORY POPS FOR LATE WEDNESDAY NIGHT
INTO EARLY FRIDAY.

AVIATION...A STRONG COLD FRONT AT THE COAST WILL MOVE EAST ACROSS
THE REGION THROUGH THIS EVENING. THIS WILL PRODUCE AREAS OF WIND
SHEAR...STRONG SOUTHERLY WINDS...MOUNTAIN OBSCURATIONS WITH
LOCALLY HEAVY PRECIPITATION...AND AREAS OF MVFR CEILINGS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 1 AM PST SATURDAY FOR ORZ027-
     ORZ028-ORZ029-ORZ030.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ031.
     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
     SATURDAY FOR ORZ025.

CA...WINTER WEATHER ADVISORY UNTIL 1 AM PST SATURDAY FOR CAZ080-
     CAZ081-CAZ084-CAZ085.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ085.
     WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ082-
     CAZ083.
     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 4 AM PST SUNDAY FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR PZZ350-PZZ370-
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 10 PM
     PST THIS EVENING FOR PZZ370.

NK
Hazardous weather outlook, Nov 20, 4:46 AM PST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
446 AM PST FRI NOV 20 2009

ORZ021-022-211200-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 10 AM PST. SEE WEATHER
MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-211200-
CENTRAL SISKIYOU COUNTY-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 10 AM PST. SEE WEATHER MESSAGE
FOR SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT FOR
ELEVATIONS ABOVE 3500 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT UNTIL 1 AM
PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ031-211200-
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 4 PM PST. SEE WEATHER MESSAGE
FOR SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT FOR THE REST
OF FRIDAY FOR MODOC COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT UNTIL 1 AM
PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-211200-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 7 PM PST.
SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ027-028-211200-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT FOR THE REST
OF FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT UNTIL 1 AM
PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-ORZ029-030-211200-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT FOR THE REST
OF FRIDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT UNTIL 1 AM
PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-211200-
EASTERN DOUGLAS COUNTY FOOTHILLS-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT BEGINNING 4 PM
PST FOR ELEVATIONS ABOVE 2500 FEET. SEE WEATHER MESSAGE FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT UNTIL 4 AM
PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-211200-
WESTERN SISKIYOU COUNTY-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT FOR
ELEVATIONS ABOVE 3500 FEET. SEE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR HEAVY SNOW IS IN EFFECT UNTIL 1 AM
PST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-211200-
SOUTH CENTRAL SISKIYOU COUNTY-
446 AM PST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 7 PM PST
FOR ELEVATIONS ABOVE 3000 FEET. SEE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

In the hours before

Local storm report, Nov 20, 5:04 AM PST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
504 AM PST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     HEAVY RAIN       4 NE GOLD BEACH         42.45N 124.37W
11/20/2009  M1.42 INCH       CURRY              OR   TRAINED SPOTTER

            12 HOUR PERIOD FROM 5 PM TO 5 AM.

&&

SUGDEN
Local storm report, Nov 20, 6:24 AM PST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
624 AM PST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HEAVY RAIN       N BROOKINGS             42.06N 124.29W
11/20/2009  M1.81 INCH       CURRY              OR   PUBLIC

            MEASURED SINCE MIDNIGHT.

&&

SUGDEN
Local storm report, Nov 20, 6:54 AM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
654 AM PST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     HEAVY RAIN       N LANGLOIS              42.93N 124.45W
11/20/2009  M1.49 INCH       CURRY              OR   TRAINED SPOTTER

            MEASURED FROM 1 AM TO 7 AM.

&&

SUGDEN
Local storm report, Nov 20, 7:11 AM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
711 AM PST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       1 WNW COOS BAY          43.38N 124.24W
11/20/2009  M0.98 INCH       COOS               OR   TRAINED SPOTTER

            SINCE MIDNIGHT.

&&

SUGDEN
Local storm report, Nov 20, 7:41 AM PST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
741 AM PST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
11/20/2009  M1.92 INCH       CURRY              OR   TRAINED SPOTTER

            MEASURED SINCE LATE LAST NIGHT.

&&

SUGDEN
Local storm report, Nov 20, 8:28 AM PST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
828 AM PST FRI NOV 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
11/20/2009  M0.66 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL SINCE 5 AM.

&&

KEENE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Modoc County

When
November 20, 9:00 AM PST to 11:32 AM PST
Where
Modoc County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
41.590, -120.725 (the zone’s center; the record gives no point)

The Alturas, California ASOS measured sustained south winds of 38-45 mph with gusts of 62-64 mph between 20/0955 and 20/1055 PST. The peak gust of 64 mph was observed at 20/1055 PST. Juniper Creek RAWS measured a peak gust of 67 mph at 20/1052 PST while Modoc NWR RAWS measured a peak gust of 64 mph at 20/1132 PST.|The Alturas Record newspaper reported winds 40-50 mph with gusts up to 72 mph. Damage was reported as early as 20/0900 PST when tin roofing was reported airborne near Carlos St. Several trees reported down along with broken power lines.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2009Every state in 2009This day in weather historyWarnings in California, November 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197854.